Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 26, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 12, 2012, 3:23 AM MDT for 5 counties in Idaho. It took effect at Aug 12, 2012, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2012, 3:23 AM MDT (09:23 UTC)
- In effect from
- Aug 12, 2012, 12:00 PM MDT
- Expired
- Aug 13, 2012, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Pocatello, ID
Counties Butte County, ID, Custer County, ID, Idaho County, ID, Lemhi County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 194 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4273 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378 WWUS85 KPIH 120923 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 323 AM MDT SUN AUG 12 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT MONDAY FOR HIGH HAINES INDICES AND LOW HUMIDITY FOR FIRE ZONES 475...476 AND 477... IDZ475>477-122130- /O.NEW.KPIH.FW.W.0026.120812T1800Z-120814T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 323 AM MDT SUN AUG 12 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT MONDAY FOR HIGH HAINES INDICES AND LOW HUMIDITY FOR FIRE ZONES 475...476 AND 477... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT MONDAY. * RH: MINIMUM AFTERNOON HUMIDITY WILL FALL BELOW 12 PERCENT ACROSS A LARGE PORTION OF CENTRAL IDAHO. * HAINES: INDICES WILL CLIMB TO 6 THIS AFTERNOON AND CONTINUE THROUGH MONDAY AFTERNOON. * IMPACTS: HIGH HAINES INDICES AND LOW HUMIDITY WILL SUPPORT LARGE FIRE GROWTH POTENTIAL...PARTICULARLY ON ACTIVE FIRES THROUGHOUT THE CENTRAL IDAHO MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND HIGH HAINES INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
4 follow-up statements
816 WWUS85 KPIH 121942 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 142 PM MDT SUN AUG 12 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT MONDAY FOR HIGH HAINES INDICES AND LOW HUMIDITY FOR FIRE ZONES 475... 476 AND 477... IDZ475>477-131115- /O.CON.KPIH.FW.W.0026.000000T0000Z-120814T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 142 PM MDT SUN AUG 12 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY FOR HIGH HAINES INDICES AND LOW HUMIDITY FOR FIRE ZONES 475...476 AND 477... * RH: MINIMUM AFTERNOON HUMIDITY WILL FALL BELOW 12 PERCENT ACROSS A LARGE PORTION OF CENTRAL IDAHO. * HAINES: INDICES WILL CLIMB TO 6 THIS AFTERNOON AND CONTINUE THROUGH MONDAY AFTERNOON. * IMPACTS: HIGH HAINES INDICES AND LOW HUMIDITY WILL SUPPORT LARGE FIRE GROWTH POTENTIAL...PARTICULARLY ON ACTIVE FIRES THROUGHOUT THE CENTRAL IDAHO MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND HIGH HAINES INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
364 WWUS85 KPIH 130958 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 358 AM MDT MON AUG 13 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT MONDAY FOR HIGH HAINES INDICES AND LOW HUMIDITY FOR FIRE ZONES 475... 476 AND 477... IDZ475>477-132200- /O.CON.KPIH.FW.W.0026.000000T0000Z-120814T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 358 AM MDT MON AUG 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR HIGH HAINES INDICES AND LOW HUMIDITY FOR FIRE ZONES 475... 476 AND 477... * RH: MINIMUM AFTERNOON HUMIDITY WILL FALL BELOW 12 PERCENT ACROSS A LARGE PORTION OF CENTRAL IDAHO. * HAINES: INDICES WILL CLIMB TO 6 THIS AFTERNOON AND CONTINUE THROUGH MONDAY EVENING. * IMPACTS: HIGH HAINES INDICES AND LOW HUMIDITY WILL SUPPORT LARGE FIRE GROWTH POTENTIAL...PARTICULARLY ON ACTIVE FIRES THROUGHOUT THE CENTRAL IDAHO MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND HIGH HAINES INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
187 WWUS85 KPIH 131943 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 143 PM MDT MON AUG 13 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT MONDAY FOR HIGH HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476... ...RED FLAG WARNING IN EFFECT FROM NOON MDT TUESDAY TO 9 PM MDT TUESDAY FOR HIGH WINDS...HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476... IDZ475-476-140300- /O.NEW.KPIH.FW.W.0027.120814T1800Z-120815T0300Z/ /O.CON.KPIH.FW.W.0026.000000T0000Z-120814T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 143 PM MDT MON AUG 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR GUSTY WINDS...HIGH HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. * RH: MINIMUM AFTERNOON HUMIDITY WILL FALL BELOW 12 PERCENT ACROSS A LARGE PORTION OF CENTRAL IDAHO. * HAINES: INDICES WILL CLIMB TO 6 THIS AFTERNOON AND CONTINUE THROUGH MONDAY EVENING BEFORE DROPPING TO 5 OVERNIGHT. INDICES WILL CLIMB BACK TO 6 TUESDAY AFTERNOON. * HIGH WINDS: EXPECT WEST NORTHWEST WINDS AROUND 15 MPH WITH GUSTS 25 TO 30 MPH ON TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING. * IMPACTS: HIGH WINDS...HIGH HAINES INDICES...HIGH WINDS...AND LOW HUMIDITY WILL SUPPORT LARGE FIRE GROWTH POTENTIAL...PARTICULARLY ON ACTIVE FIRES THROUGHOUT THE CENTRAL IDAHO MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH WINDS...WARM TEMPERATURES...AND HIGH HAINES INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ477-140300- /O.CON.KPIH.FW.W.0026.000000T0000Z-120814T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 143 PM MDT MON AUG 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR HAINES INDICES AND LOW HUMIDITY FOR FIRE ZONE 477... * RH: MINIMUM AFTERNOON HUMIDITY WILL FALL BELOW 12 PERCENT ACROSS A LARGE PORTION OF CENTRAL IDAHO. * HAINES: INDICES WILL CLIMB TO 6 THIS AFTERNOON AND CONTINUE THROUGH MONDAY EVENING. * IMPACTS: HIGH HAINES INDICES AND LOW HUMIDITY WILL SUPPORT LARGE FIRE GROWTH POTENTIAL...PARTICULARLY ON ACTIVE FIRES THROUGHOUT THE CENTRAL IDAHO MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND HIGH HAINES INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
367 WWUS85 KPIH 140240 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 840 PM MDT MON AUG 13 2012 ...RED FLAG WARNING IN EFFECT FROM NOON MDT TUESDAY TO 9 PM MDT TUESDAY FOR HIGH WINDS...HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476... IDZ475-476-141445- /O.EXP.KPIH.FW.W.0026.000000T0000Z-120814T0300Z/ /O.CON.KPIH.FW.W.0027.120814T1800Z-120815T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 840 PM MDT MON AUG 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476... THE RED FLAG WARNING FOR MONDAY WILL EXPIRE AT 9 PM MDT THIS EVENING. * RH: MINIMUM AFTERNOON HUMIDITY TUESDAY WILL FALL BELOW 12 PERCENT ACROSS A LARGE PORTION OF CENTRAL IDAHO. * HAINES: INDICES WILL CLIMB BACK TO 6 TUESDAY AFTERNOON. * HIGH WINDS: EXPECT WEST NORTHWEST WINDS AROUND 15 MPH WITH GUSTS 25 TO 30 MPH TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING. * IMPACTS: HIGH WINDS...HIGH HAINES INDICES...HIGH WINDS...AND LOW HUMIDITY WILL SUPPORT LARGE FIRE GROWTH POTENTIAL... PARTICULARLY ON ACTIVE FIRES THROUGHOUT THE CENTRAL IDAHO MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH WINDS...WARM TEMPERATURES...AND HIGH HAINES INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ477-140345- /O.EXP.KPIH.FW.W.0026.000000T0000Z-120814T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 840 PM MDT MON AUG 13 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE ZONE 477... THE RED FLAG WARNING FOR MONDAY WILL EXPIRE AT 9 PM MDT THIS EVENING. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 12, 3:16 AM MDT, 7 minutes earlier.
Area forecast discussion, Aug 12, 3:16 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 316 AM MDT SUN AUG 12 2012 .SHORT TERM...TODAY THROUGH TUESDAY. EXPECT ANOTHER DRY DAY TODAY WITH UPPER RIDGE STILL PRESENT OVER THE REGION. MODELS SUPPRESS MOST OF MOISTURE TO THE SOUTH ON MONDAY SO CONTINUED TO DROP PRECIPITATION CHANCES A BIT. HAVE ONLY SLIGHT CHANCE IN PARTS OF THE SOUTHERN HIGHLANDS AND CENTRAL MOUNTAINS. MORE SUBSTANTIAL NORTHWEST FLOW ALOFT MOVES IN TUESDAY AND ONLY HAVE POPS AGAIN IN CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS. WILL BE DRIER THAN WHAT IS DEPICTED IN THE GRIDS MOST LIKELY ON TUESDAY. FOR THE MOST PART EXPECT DRY CONDITIONS SUNDAY THROUGH TUESDAY. HIGH TEMPERATURES CONTINUE TO RUN WELL ABOVE SEASONAL NORMALS AS WELL THROUGH TUESDAY. GK .LONG TERM...WEDNESDAY THROUGH SUNDAY. BOTH EUROPEAN AND GFS MODELS INDICATING AN UPPER TROF PASSAGE TO THE EAST ON WEDNESDAY WHICH ACTS TO WEDGE THROUGH SOME COOLER AIR FOR A COUPLE OF DAYS. HAVE SLIGHTLY COOLER TEMPERATURES WEDNESDAY AND THURSDAY BUT STILL ABOVE NORMAL THEN WARMING AGAIN FRIDAY THROUGH NEXT WEEKEND. LITTLE PRECIPITATION IF ANY THROUGH THE PERIOD. GK && .AVIATION...GENERALLY VFR CLEAR WITH LIGHT WINDS THROUGHOUT THE PERIOD. OBSCURATION DUE TO SMOKE MAY IMPACT KSUN AND KBYI FROM TIME TO TIME. HUSTON && .FIRE WEATHER...CLEAR SKIES WERE NOTED ACROSS THE REGION THIS MORNING WHILE SMOKE POOLED WITHIN THE CENTRAL MOUNTAIN VALLEYS. DRY CONDITIONS ARE EXPECTED TO PREVAIL TODAY AND MONDAY AS THE HAINES INDICES JUMP TO 6 ACROSS A GOOD PORTION OF SE IDAHO. THUS A RED FLAG WARNING WILL BE ISSUED FOR HIGH HAINES AND LOW HUMIDITY ACROSS THE CNTRL MOUNTAIN ZONES TODAY THROUGH MONDAY. LOOKING UPSTREAM...A PACIFIC DISTURBANCE WAS NOTED ADVANCING EAST TOWARD THE NRN BC COAST. THIS WAVE WILL PROGRESS INTO NW BC BY MONDAY AFTERNOON AND THEN DIG SE INTO SRN ALBERTA TUESDAY AFTERNOON AND ACROSS NE MONTANA WEDNESDAY RESULTING IN INCREASING AFTERNOON WINDS PRIMARILY TUESDAY AND WEDNESDAY...ALTHOUGH WE MAY SEE AN UPTICK IN WIND GUSTS ACROSS THE CNTRL MOUNTAINS AS EARLY AS MONDAY AFTERNOON AS VERY WEAK PRELIMINARY ENERGY SHEARS SE THROUGH CANADA AHEAD OF THE MAIN WAVE. WILL LIKELY ADJUST GOING RED FLAG TUESDAY MORNING TO STRESS THE IMPENDING WIND EVENT...MORE ON THAT AS THE EVENT DRAWS NEAR. BEYOND WEDNESDAY...THE MODELS STILL SHOW THE RIDGE REBOUNDING ACROSS THE NRN GREAT BASIN THURSDAY/FRIDAY WITH AN INFLUX OF MOISTURE INTO OREGON FRIDAY NIGHT WHICH IS ADVECTED EAST INTO IDAHO SATURDAY AHEAD OF A PAC DISTURBANCE LIFTING NE INTO SEATTLE. THE INTERACTION BETWEEN THE PASSING WAVE AND INFLUX OF MOISTURE IS EXPECTED TO RESULT IN SCATTERED THUNDERSTORM ACTIVITY ACROSS SRN IDAHO SATURDAY AFTERNOON/EVE AND YET ANOTHER POTENTIAL HEADLINE EVENT. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT MONDAY IDZ475>477. &&
Hazardous weather outlook, Aug 11, 4:08 AM MDT, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 408 AM MDT SAT AUG 11 2012 IDZ017>025-031-032-121015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 408 AM MDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MAY SEE SOME ISOLATED THUNDERSTORMS MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.